Does pneumonia cause generalized muscle pains and spasms? Or PEM?

Messages
3,700
Likes
4,428
Location
Vermont, school in Western MA
I have this in hospital during cci surgery recovery and my ability to move is suddenly way worse, pain and muscle spasms way worse, they're being unclear about whether the pneumonia is totally the problem

It could be worsened tethered cord. But the pneumonia and low grade fever could maybe make for generalized PEM and achey muscles

So I'm trying to explore that.

Additionally, is there any supplement y'all think could be good in context of pneumonia and PEM and muscle spasms ?

I've been taking taurine, agmatine, bcaas , vitamin c sometimes, magnesium ...

The agmatine is mostly there for trying to keep my opioid tolerance reasonable so it could be theoretically replaced by uldn if we find a pharmacy to do that. Or memantine.

@Hip wondering what you think of this issue in general but also what you think of the supplement stack, including agmatine , and whether you see any risks there, what you would add. .
 

Judee

Senior Member
Messages
2,417
Likes
6,582
Location
Great Lakes
I don't know if this would apply in your case but for me bcaas make my back muscles burn. It goes down my whole back and into my legs a bit too but mostly in the "coat hanger" area that someone talked about recently. The last time it took days to wear off.

Also a wise friend recently advised me that 500mg vitamin c per day helps greatly with wound recovery after surgery.

I'm sorry you're going through all that. Praying that things start to improve for you soon.
 
Last edited:

Hip

Senior Member
Messages
16,439
Likes
35,450
Magnesium can definitely help muscle spasms. Guaifenesin, and OTC drug, is good for muscle spasm also. And quinine is a good drug for muscle spasms, but its use is discouraged now, due to adverse effects.
 

Hip

Senior Member
Messages
16,439
Likes
35,450
Given the inability to mix many things easily in hospital is there magnesium cream or spray you might recommend?
I think oral magnesium may be a sufficient dose to counter muscle cramps. My mother gets muscle cramps, and finds 400 mg of magnesium oxide is enough to keep them at bay. If like me you have IBS-D, oral doses higher than around 400 mg might cause worsened diarrhea. Magnesium oxide is cheap and a naturally slow-release form of magnesium, but other forms of magnesium should be fine too.

I've never bought any magnesium cream (which is usually a magnesium chloride solution), I just make my own by mixing magnesium sulfate in water. My approach to making and applying magnesium sulfate solution is detailed in this post.
 
Messages
3,700
Likes
4,428
Location
Vermont, school in Western MA
Not really. Hipsital discharged me despite continuing to have fevers at night, bc it had been awhile and my chest x Ray's were better.

But the muscle pain and low grade fevers lingering.

I'm not worried about the fever but I'm worried that I wont get back to the pre fever level of function and recovery. I was in pain post op before the fever but I was far more physically active and in less pain.
 
Messages
3,700
Likes
4,428
Location
Vermont, school in Western MA
I'd still probably rather
I'm assuming it was bacterial pneumonia and you're on antibiotics? If symptoms continue I would be more inclined to say symptoms are due to viral causes.
They had me on antibiotics and chest x ray got better but they think it may be viral bc none of the blood cultures came back positive. I've been too sick to follow most of details tho my sister would know better. I know besides the x Ray's and fever and pain, my white blood cells and eosinophils and crp was all off
 
Messages
3,700
Likes
4,428
Location
Vermont, school in Western MA
So dr maitland said that overdoi ng PT could be causing the relapsing fever, and worsening pneumonia, and that 0pneumonia could cause worsened muscle pain and fatigue bc the wound healing takes metabolic energy and the pneumonia takes energy from immune system to fight off. And a PA and nurse prasaid ctitioner (two separate people ) said it would cause more pain and my intuition was correct, it's weird that the in hospital PAS didnt talk more about t ht at connection